Couldn't find what you looking for?

TRY OUR SEARCH!

I am a 41 year old male that has been on blood pressure medication since I was about 28 years old.  For many years I was prescribed 10 mg Lisinopril, and later added 12.5 mg of hydrochlorothiazide.  Earlier this year, my doc required me to come in for a check up before she would refill my medications which worked for a long time with no problems.

I have never had a problem with cholesterol, and did something stupid the night before my appointment and celebrated my birthday with a friend an indulged in quite a few cocktails.  My test results came back alarming with my bad cholesterol over 600.

My doc immediately prescribed simvastatin in the evening to cut down on the lipids.  This made me feel achy and like c**p.  She changed my meds to crestor.

Since all of this, I was not feeling well and went back in for blood work.  My folic acid was low, so i was prescribed 1 mg per day.  Next test, all fine.  Felt bad again, went in, and my sodium level was almost non existent. 

Two days later, my heart felt like it was going to pop out of my chest so I went to the ER.  BP 146/92, heart rate 138.  Gave me nitroglycerin (once, twice, then three times).  Later, told me to go home, nothing wrong with me.

Go back to doc for follow up, she increases my lisinopril to 20 mg from 10 mg and takes me off hydrochlorothiazide.

still am dizzy, headaches, chest pain, numbness and tingly in back and stomach, hands want to occasionally curl I think out of weakness.

Heart rate still out of control.  At home checked and was 150...back to ER.  2 bags of saline later, tell me I'm dehydrated and sent me home to see doctor following day.

So, doctor prescribes me 50mg of a new beta blocker.  Drops my heart rate to 75-86 typically, with activity at 102 approx.

Now, I am referred to Cardiologist, but cannot get me in for 3 weeks for first visit.

I cannot live my life feeling like this.  I cannot sleep because I am afraid I wont wake up.  I have weird twitches and spasms all over.  My neck is stiff and I crack it 30 times a day.  I'm dizzy and feel I should not drive to work.

Any suggestions anyone? 

Loading...

I'd go see a doctor right Away Asap!!
Reply

Loading...

It sounds like you have a complicated issue and I'm not certain there is enough information here to be of much help.
I am fixated on the numbness and tingling. Do you get any of these in your hands, feet or lips?
Are you stressed or anxious? Do you suffer panic attacks?
The reason I ask is that numbess and tingling as well as 'curling hands' cramps and myoclonic jerks which might manifest as spams or twitches may indicate low levels of free calcium in the blood. The most common cause for this is hyperventilation, breathing too fast associated with anxiety can cause low carbon dioxide levels in the blood. This makes the blood slightly alkaline which in turn causes calcium to bind to protein in the blood, lowering free calcium and cause tetany such as I described above. Another cause could simply be actual low calcium in your blood in which case one would need to do a few blood tests including checking your thyroid function and parathyroid hormone levels. I also note you've already had some electrolyte abnormalities with your sodium levels and you've been on a thiazide diuretic which has effects on sodium, chloride, potassium and calcium.
Heart rate is easily affected by deranged electrolytes and I wonder if this has been properly investigated. It probably has as it is a very simple blood test done routinely, especially for ED presentations.

If I had to take this case based on what I'm reading, I think much of your problem started when you started a statin. They are wonder drugs but not for everyone. You, like me, may be one of the few who shouldn't take them. I think there may be a lot of anxiety on your part as well that may stem from a feeling of WTF is going on. That is fair but may in itself be causing symptoms. Either way, I'd book a double appointment with your regular doctor and ask them to go through everything with you slowly, allowing you to ask questions and to alleviate your concerns.
Obviously I can't diagnose your issue over the internet and it is as I said, complicated, but at the very least it sounds like you deserve some more communication from your treating physician.
Reply

Loading...

I have had several tests since my first post. I've done a stress echo, which turns out my heart function is completely normal. Yay! They have increased me from 50 mg to 75 mg of toprol extended 24 hour release. I take these at night or I feel like junk all day. I was at a neurologist today, who is prescribing a migraine medicaton at bedtime to help with headaches and some budling discs in my neck that appear to be pinching a nerve. I also am going for another MRI of my brain to rule out a tumor. Very frustrating to say the least. Interesting comments on the calcium. Would taking a supplement help with that? I have not drank an ounce of milk since I was a year old.
Reply

Loading...

I am a 22 year old male in decent shape and have the same problems I haven't seen a doc about it though
Reply

Loading...